MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X40ML; STENT, ILIAC
Catalog Number C10040ML
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An approach was made from the right femoral artery with a 6f 45cm non-cordis guiding sheath, a 4f vertebral tempo catheter and a 0.035 non-cordis guidewire, however, the devices were not able to cross the stenosis lesion.Therefore, the devices were removed and replaced with another non-cordis guidewire together with a non-cordis micro catheter and they were able to cross the lesion.A non-cordis extension catheter was used however, the same issue continued.Therefore, the physician inserted a non-cordis sheath from the left basilar artery and a pull-through operation was performed with an unknown snare by catching the cruise.A non-cordis intravascular ultrasound (ivus) catheter was inserted however, was not able to cross the lesion.Therefore, two non-cordis balloon catheters inflated the lesion and the non-cordis ivus catheter crossed the lesion.A 10 x 40 smart control iliac stent was inserted however, the device was not able to cross the lesion.Therefore, the device was removed from the patient and it was noted that the tip was frayed, and another same size smart stent and a non-cordis micro-catheter were inserted together and the devices were able to cross the lesion, and the stent was implanted, and the procedure was completed.The procedure was subclavian artery stenting.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to ifu.There was nothing unusual noted about the stent delivery system prior to use.The percentage of stenosis of the vessel/lesion was 99%.The device was not used for a chronic total occlusion (cto) case.There was unusual force used during the procedure because it was difficult to cross the lesion.Thrombus was not present proximal to, at, or distal to the lesion site.The lesion was pre-dilated prior to stent implantation.A non-cordis balloon was used with nominal pressure.There was difficulty accessing the lesion with a guidewire.There was difficulty advancing the sds over the guidewire/embolic protection device.There was resistance/force felt in advancing the product to the lesion.The devices used with the product did not kink or bend at any time.The sds did not have to pass through a previously placed stent.There were no anomalies noted when the device was removed from the patient.There were no acute bends or tortuosity (including the access site) noted.Other additional procedural details were requested but were unknown.The target lesion was the subclavian artery which had severe calcification.A 4mm x 4cm non-cordis balloon catheter was used for post dilation.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17875582 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the limited information provided, the reported ¿stent delivery system (sds)-ses- failure to cross¿ and ¿catheter tip frayed/split/torn - in patient¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics of 99% stenosis and procedural/handling factors may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.Concomitant medical products and therapy dates (exclude treatment of event): guiding sheath(6f 45cm destination,terumo), catheter(4f tempo ver), guidewire(0.035 inches radifocus,terumo), guide wire(cruise,asahi intecc), micro catheter(prominent neo,tokai medical products), extension catheter(guidezilla,boston scientific), sheath(4f 10cm terumo), ivus(eagle eye,volcano), balloon catheters(2mm*4cm coyote,boston scientific) (4mm*4cm coyote,boston scientific).
 
Event or Problem Description
As reported, an approach was made from the right femoral artery with a 6f 45cm non-cordis guiding sheath, a 4f vertebral tempo catheter and a 0.035 non-cordis guidewire, however, the devices were not able to cross the stenosis lesion.Therefore, the devices were removed and replaced with another non-cordis guidewire together with a non-cordis micro catheter and they were able to cross the lesion.A non-cordis extension catheter was used however, the same issue continued.Therefore, the physician inserted a non-cordis sheath from the left basilar artery and a pull-through operation was performed with an unknown snare by catching the cruise.A non-cordis intravascular ultrasound (ivus) catheter was inserted however, was not able to cross the lesion.Therefore, two non-cordis balloon catheters inflated the lesion and the non-cordis ivus catheter crossed the lesion.A 10 x 40 smart control iliac stent was inserted however, the device was not able to cross the lesion.Therefore, the device was removed from the patient and it was noted that the tip was frayed, and another same size smart stent and a non-cordis micro-catheter were inserted together and the devices were able to cross the lesion, and the stent was implanted, and the procedure was completed.There was no reported patient injury.The target lesion was the subclavian artery which had severe calcification.A 4mm x 4cm non-cordis balloon catheter was used for post dilation.The devices will not be returned for evaluation as they were discarded.

Brand Name
SMART CONTROL, ILIAC 10X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9602701
Report Number9616099-2020-03482
Device Sequence Number2927851
Product Code NIO
UDI-Device Identifier20705032024591
UDI-Public20705032024591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberC10040ML
Device Lot Number17875582
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1